Pfizer recalls two drugs in the US on labelling error
- Patna High Court stays Nitish Kumar's election as JD(U) legislature party chief
- Arvind Kejriwal gets down to business, calls for full statehood for Delhi
- President Pranab Mukherjee warns against deviation from constitutional principles
- Sunanda Pushkar murder case: SIT to quiz Shashi Tharoor tomorrow
- Shanti Bhushan accuses Arvind Kejriwal of accepting 'tainted' money
Pfizer Inc. on Monday said its wholly-owned arm Greenstone LLC is conducting a voluntary recall in the US market of two drugs, which were contract manufactured by Aurobindo Pharma due to labelling error.
The recall involves Citalopram 10mg tablets (100-count bottle), used in treatment of depression and Finasteride 5mg tablets (90-count bottle) prescribed for treating prostrate enlargement.
"The recall is due to the possibility that incorrect labels have been placed on the bottles by a third-party manufacturer. This is the only lot number being recalled and no other lots or markets are believed to be impacted," Pfizer said in a statement on its website.
Hyderabad-based Aurobindo Pharma is the third party manufacturer of the two drugs, which have been recalled by Greenstone.
Reacting to the recall news, shares of Aurobindo Pharma on Monday tanked 5.84 per cent from its previous close on the Bombay Stock Exchange, ending the day at Rs 186.30 per share.
Pfizer, had entered into a large supply contract with the Hyderabad-based firm in 2009. It had acquired the rights from the Indian firm for 39 generic solid oral dose products in the US and 20 in Europe, plus an additional 11 in France.
Greenstone said its recall is for a particular lot under number 'FI0510058-A' on the label.
"Bottles labelled as Citalopram Lot # FI0510058-A may contain Finasteride. Patients who believe they may have ingested the wrong medication should contact their physician
as soon as possible," Greenstone said.
Bottles of either Citalopram or Finasteride with the same lot number should be returned to the pharmacist, he added.